News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Pinwheel lights in eyes causing vision loss


 jimbo1234 - Sun Aug 31, 2008 5:30 pm

Patient has a history of trigeminal neuralgia which was treated for 4 years with amytriptilin until about 3 weeks ago. Patient has COPD and been on oxygen for 2 years. Patient has been diagnosed with Psoriatic arthritis, which has gone untreated. Patient has been diagnosed with CHF for 1 year, and began treatment 2 weeks ago for this condition including lanoxin, potassium, ACE inhibitor and diuretic. Patient was taking oxycodone and prednisone for arthritis pain, but has stopped both medications. Prednisone was stopped 5 months ago and oxycodone within the last 2 weeks. Patient is taking asprin for pain and is in nursing home. Patient has recently developed pinwheel lights in eyes that are brown in color which is causing a loss of vision. Patient is also bedridden. Any suggestions as to the cause of the vision loss/pinwheels?
 John Kenyon, CNA - Sun Sep 07, 2008 12:05 am

User avatar Hello -

The sort of lights in the field of vision as described usually are due to one of two problems: either optical migraine (scintilating scatoma) or, more serious, detached retina. Since optical migraine generally doesn't last for more than a day, and since retinal detachment usually would impair vision in one eye, I suspect a central neurological cause which could be benign or could signal some change in brain function. Opthamological exam, neurological consult and possible MRI of the brain would seem to be the appropriate next steps, in order of necessity.

Please keep us updated as to patient's progress.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here